Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 18, 2015, 1:03 AM CDT for Bee County, Live Oak County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2015, 1:03 AM CDT (06:03 UTC)
- Expired
- Mar 18, 2015, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 4:00 AM CDT | HEAVY RAIN 4.38 | Wsw George West, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WGUS54 KCRP 180603
FFWCRP
TXC025-297-180900-
/O.NEW.KCRP.FF.W.0001.150318T0603Z-150318T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 AM CDT WED MAR 18 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 AM CDT
* AT 1257 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
LIVE OAK COUNTY SHERIFFS OFFICE REPORTED SOME WATER OVER THE ROADS
REQUIRING THE CLOSURE OF SOME ROADS IN GEORGE WEST.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF PRECIPITATION OVER THE AREA
WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. THIS WILL CAUSE
ADDITIONAL FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEEVILLE...CHOKE CANYON...GEORGE WEST...SKIDMORE...THREE RIVERS AND
ANNAROSE. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE...SPRING CREEK...MEDIO CREEK.
LAT...LON 2870 9800 2872 9791 2868 9782 2868 9778
2863 9773 2854 9770 2853 9766 2828 9762
2816 9784 2812 9790 2807 9790 2809 9832
2863 9833 2879 9809
$$
GW1 follow-up statement
292
WGUS74 KCRP 180714
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
214 AM CDT WED MAR 18 2015
TXC025-297-180900-
/O.CON.KCRP.FF.W.0001.000000T0000Z-150318T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...CHOKE CANYON...GEORGE WEST...
SKIDMORE...THREE RIVERS
214 AM CDT WED MAR 18 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR LIVE
OAK AND WESTERN BEE COUNTIES...
AT 211 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUING OVER PORTIONS OF LIVE OAK COUNTY. FLOODING OF
LARGARTO ROAD FROM LAMAR TO HIGHWAY 59 IS FLOODED...AS WELL AS FM
1203. NO FLOODING IS REPORTED IN BEE COUNTY AT THIS TIME.
AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL CAN BE EXPECTED OVER THE
COUNTIES. THIS WILL RESULT IN ADDITIONAL FLOODING ISSUES OR FLOODING
WHERE FLOODING HAS NOT YET OCCURRED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNAROSE...ARGENTA...CLEGG...DINERO...ESSEVILLE AND KARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2870 9800 2872 9791 2868 9782 2868 9778
2863 9773 2854 9770 2853 9766 2828 9762
2816 9784 2812 9790 2807 9790 2809 9832
2863 9833 2879 9809
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 12:11 AM CDT, 52 minutes earlier.
Area forecast discussion, Mar 18, 12:11 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 AM CDT WED MAR 18 2015
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...AREA OF RAIN MOVING TOWARD THE EASTERN TERMINALS AS OF
THIS WRITING. AM KEEPING THE NOTION OF LIFR CIGS AND IFR/LIFR
VSBYS WITH THE MODERATE RAIN. COULD NOT RULE OUT SOME THUNDER
(ALTHOUGH AM NOT SEEING TOO MUCH LIGHTNING STRIKES AT THIS
TIME)...BUT WITH POTENT JET WILL MENTION A TEMPO TSRA IN THE
EASTERN TERMINALS. FARTHER WEST AT KLRD...AM EXPECTING CIGS TO GO
BACK TO LIFR ONCE THE RAIN ENDS WITH THE LIGHT WINDS. AS UPPER
TROUGH BEGINS TO PASS...CONDITIONS WILL IMPROVE FROM WEST TO EAST
WITH VFR CONDITIONS EXPECTED AT KLRD AOA 21Z BUT GENERALLY
BECOMING MVFR (OR NEAR MVFR AND REMAINING SO) FOR THE EASTERN
TERMINALS. IFR CONDTIONS RETURN AFTER 19/00Z. RAIN WILL END FROM
WEST TO EAST AS WELL...CHECK TERMINALS FOR DETAILS ALTHOUGH
PRECISION ON RAIN ENDING IN TERMINALS WITH IMPROVING CIGS WILL NOT
NECESSARILY BE AT THE SAME TIME GIVEN THAT FORECASTS ARE GETTING
ON THE LONG SIDE AS IT IS.
&&
.PREV DISCUSSION... /ISSUED 709 PM CDT TUE MAR 17 2015/
DISCUSSION...SEE 06Z TAF DISCUSSION BELOW.
AVIATION...MVFR CIGS/VSBYS WILL DROP TO IFR LATER THIS EVENING
WITH SHOWERS BECOMING MORE WIDESPREAD ACROSS THE SOUTH TEXAS REGION.
COULD BE A FEW ELEVATED THUNDERSTORMS AS COOLER AIR MOVES IN ALOFT
AND ENERGY FROM UPR JET COMES ACROSS. ADVECTION FOG ALONG THE
COAST WILL SPREAD INLAND ACROSS VCT TERMINAL LATER TONIGHT WITH
LIFR CONDITIONS POSSIBLE. LIFR CIGS ARE EXPECTED EVERYWHERE LATE
TONIGHT THROUGH AROUND 15Z WED AM. PRECIPITATION WILL END EARLY
WED AM WITH CIGS/VSBYS IMPROVING TO MVFR ALL AREAS BY NOON.
PREV DISCUSSION... /ISSUED 559 PM CDT TUE MAR 17 2015/
DISCUSSION...SEE MARINE SECTION.
MARINE...HAVE ISSUED DENSE FOG ADVISORY FOR MARINE AREAS. 66-70
DEGREE DEWPOINT AIR OVER WATER TEMPS MAINLY IN THE LOWER TO MID
60S HAS LED TO FOG REDEVELOPING THIS AFTERNOON. FROM WEBCAMS
AVAILABLE TO US FOG MAINLY APPEARS JUST OFF THE COAST...BUT WILL
MOVE INTO THE BAYS THROUGH THE EVENING. LIGHT RAIN MOVING IN
PRESENTS A CHALLENGE OF WHETHER IT WILL IMPROVE VISIBILITIES OR
NOT...THINKING THE RAIN IS LIGHT ENOUGH THAT IT WILL NOT IMPROVE
THINGS SIGNIFICANTLY...THUS WILL HOLD ONTO THE ADVY THROUGH THE
MORNING.
PREV DISCUSSION... /ISSUED 422 PM CDT TUE MAR 17 2015/
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...MID/UPPER LOW
OVER NORTHERN MEXICO WILL CONTINUE LIFTING NORTHEAST
TONIGHT...LIFTING AWAY FROM SOUTH TEXAS THROUGH THE DAY WEDNESDAY.
CURRENTLY THIN BAND OF SHOWERS HAS BEEN VERY SLOWLY PUSHING EAST
ACROSS THE WESTERN PORTIONS OF THE CWA. THIS BAND WILL BE SLOW TO
ACROSS THE AREA THIS EVENING. HI-RES MODELS CONTINUE TO SHOW
REDEVELOPMENT OF MORE ACTIVITY BEHIND THIS FIRST BAND FORMING
TONIGHT AND ADDITIONAL CONVECTION CAN ALREADY BE SEEN FORMING ON
VIS SATELLITE OVER NORTHERN MEXICO. AS THE UPPER LOW LIFTS MORE
TO THE NORTHEAST AN UPPER JET STREAK ON THE SOUTHERN EDGE OF THE
LOW MOVES FAVORABLY INTO THE REGION...AND THIS WILL AID IN SUPPORT
OF CONVECTION DEVELOPING. ALTHOUGH MAJORITY OF THE ACTIVITY WILL
BE SHOWERS...DID INCLUDE MENTION OF TSTMS OVERNIGHT UNDER A MORE
DIVERGENT UPPER PATTERN AND WHERE MUCAPES ARE SLIGHTLY MORE
FAVORABLE. UNDER ANY TSTMS THAT DEVELOP OR TRAINING
CONVECTION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT.
EXPECT RAINFALL TO GRADUALLY END FROM WEST TO EAST THROUGH
WEDNESDAY AS MID/UPPER LVL RIDGING BEGINS BUILDING IN OVER THE
AREA. EXPECT DRY CONDITIONS ACROSS ALL OF THE REGION BY WEDNESDAY
NIGHT. WRT TEMPS...KEPT FAIRLY CLOSE TO MODEL CONSENSUS...WITH
LOWS STAYING IN THE LOW TO MID 60S. HIGHS TOMORROW WILL BE
SLIGHTLY WARMER...ESPECIALLY OUT WEST WHERE DRYING AND A BIT MORE
CLEARING WILL OCCUR MORE QUICKLY.
LONG TERM (THURSDAY THROUGH TUESDAY)...REGION WILL BE UNDER THE
INFLUENCE OF A SHORT WAVE RIDGE ON THURSDAY. EXPECT WARM AND DRY
CONDITIONS FOR THE AREA WITH THE SLIM THREAT OF WEAK LOW LEVEL
WARM AIR ADVECTION KEEPING A SLIGHT CHANCE OF SHOWERS IN THE VCT
AREA. SOUTHEAST WINDS WILL BRING IN HIGHER BOUNDARY LAYER MOISTURE
THURSDAY NIGHT AND EXPECT AREAS OF FOG TO DEVELOP OVER NEARSHORE
WATERS AND MOVE INLAND OVER THE COASTAL PLAINS THRU FRIDAY MORNING.
FRONTAL BOUNDARY WILL BE PUSHING SOUTH THROUGH THE HILL COUNTRY
ON FRIDAY AS ANOTHER MID LEVEL LOW MOVES INTO SOUTHERN BAJA
CALIFORNIA. SCATTERED CONVECTION WILL DEVELOP AHEAD OF THE FRONTAL
BOUNDARY FRIDAY AS LEAD SHORT WAVE TROUGH MOVES INTO THE HILL
COUNTRY...WITH THE UPPER LOW WEAKENING TO A SHORT WAVE TROUGH
AS IT LIFTS OUT ACROSS CENTRAL TEXAS SATURDAY NIGHT. BEST CHANCES
FOR RAINFALL WILL BE FRIDAY NIGHT INTO SATURDAY AS THE BOUNDARY
MOVES THROUGH THE AREA PROVIDING A FOCUS FOR DEVELOPMENT AS WELL
AS AN ACTIVE DOWNSTREAM 110 KNOT 25H JET LIFTING NORTH WITH SOUTH
TEXAS IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE JET. MODELS
CONTINUE TO DEPICT HIGH MOISTURE CONTENT WILL BE AVAILABLE OVER THE
REGION WITH PRECIPITABLE WATER VALUES UP TO 1.9 INCHES FRIDAY NIGHT
AND SATURDAY. WILL GO WITH CATEGORICAL/LIKELY POPS FRIDAY NIGHT FOR
BRUSH COUNTRY/COASTAL PLAINS RESPECTIVELY WITH CATEGORICAL POPS
OVER THE COASTAL PLAINS SATURDAY. RAIN CHANCES WILL DIMINISH ON
SATURDAY NIGHT AS THE SYSTEM LIFTS NORTHEAST. ECMWF/CMC MODELS
ARE SHOWING ANOTHER SHORT WAVE TROUGH DIVING SOUTHEAST OUT OF
THE CENTRAL ROCKIES SUNDAY AND INTO THE SOUTHERN PLAINS BY
TUESDAY MORNING WHILE THE GFS IS WEAKER AND MORE PROGRESSIVE.
WEAK LOW LEVEL WARM AIR ADVECTION AHEAD OF THIS FEATURE COULD
PROVIDE A SLIGHT CHANCE OF RAIN OVER THE NORTHERN COASTAL BEND
INTO THE VICTORIA CROSSROADS. AFTER THIS SHORT WAVE TROUGH MOVES
BY TUESDAY A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 65 76 65 76 62 / 10 10 10 30 70
VICTORIA 63 76 64 76 60 / 10 20 10 50 70
LAREDO 65 84 66 79 61 / 10 10 10 50 80
ALICE 64 80 65 80 62 / 10 10 10 40 70
ROCKPORT 64 73 64 73 61 / 10 10 10 30 60
COTULLA 63 80 64 74 59 / 10 10 10 60 80
KINGSVILLE 65 79 66 80 62 / 10 10 10 30 70
NAVY CORPUS 65 73 66 73 62 / 10 10 10 30 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Mar 17, 4:13 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 PM CDT TUE MAR 17 2015 TXZ229>234-239>247-182115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 413 PM CDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY OVER AREAS NEAR AND WEST OF AN ALICE TO VICTORIA LINE. NO SEVERE WEATHER IS EXPECTED...ALTHOUGH A STRONG STORM OR TWO COULD PRODUCE WINDS OF 45 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS ARE FORECAST FOR FRIDAY INTO SATURDAY AS ANOTHER WEATHER SYSTEM IMPACTS THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME WITH THIS SYSTEM. HOWEVER...AN ISOLATED STRONG STORM AND HEAVY RAINFALL MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-182115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 413 PM CDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT PATCHY FOG WILL BE POSSIBLE ACROSS PORTIONS OF THE BAYS AND ADJACENT NEARSHORE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FOG WILL BE POSSIBLE DURING EARLY MORNING HOURS ACROSS PORTIONS OF THE ADJACENT COASTAL WATERS THROUGH MID WEEK. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS ARE FORECAST FOR FRIDAY INTO SATURDAY AS ANOTHER WEATHER SYSTEM IMPACTS THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME WITH THIS SYSTEM. HOWEVER...AN ISOLATED STRONG STORM AND HEAVY RAINFALL MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:42 AM CDT | Areal Flood Advisory | CRP | Bee, Duval, Jim Wells, Live Oak, McMullen | 3 hr |
| Mar 18, 1:39 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Mar 18, 1:43 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| Mar 18, 3:17 AM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Mar 18, 3:57 AM CDT | Areal Flood Advisory | CRP | Victoria | 2 hr |
| Mar 18, 4:02 AM CDT | Areal Flood Warning | CRP | Live Oak | 3 hr |
| Mar 18, 4:33 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 117 min |
| Mar 18, 4:42 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak | 2 hr |
| Mar 18, 6:27 AM CDT | River Flood Warning | CRP | Bee | 31 hr |
| Mar 18, 9:00 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 9 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.